MAUDE Adverse Event Report: ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Activation (2577); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Rupture (2208)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The delivery system involved in this event was returned and its evaluation is pending.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2026.Upon deployment of the stent graft, the physician attempted to release the proximal portion of the graft by pulling the yellow cap and chord as well as the contralateral yellow chord.The pigtail removal of the top wire was successful.However, upon trying to remove the delivery system nosecone inner core, the nosecone got caught on the right iliac limb.The physician unsheathed the limb, but it still appeared to be constrained.The physician attempted several maneuvers and eventually the inner core broke and the nosecone was left stuck in the iliac limb.The nosecone was still attached to the sheath system.The physician was able to use a destino (non-endologix) sheath to come up and over the bifurcation of the stent graft and inserted a wire down the iliac limb around the nosecone and removed the nosecone with a snare.The graft was then traversed with serial balloons to dilate the limb and to release the nosecone.The sheath was then removed.A small skink incision was made and the physician was able to catch and manually remove the nosecone.The stent graft was then deployed enough to implant a 10x38 icast (non-endologix) stent to further open and secure the limb.The afx introducer sheath was then passed through with difficulty to implant a vela cuff.The aaa was found to have sealed upon review of the final angiogram.It was then discovered that the patient had a right external iliac rupture.Another 8x59 icast stent was placed to cover the rupture and the patient was stable.Closure of both groins was complete and there was good flow through the stent graft and system.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.Endologix received one (1) afx2 bifurcated stent graft delivery system (bsgds) and one (1) afx introducer system (is) that were returned for evaluation.The contralateral release cord detached, red wrapper, and the tip of the catheter were returned separately from the delivery system.The devices were shipped in a large shipping box, a red biohazard bag and a clear biohazard bag.Upon receipt of the device there was blood and tissue residue throughout the device.The devices were decontaminated.A visual evaluation was conducted.The afx2 bsgds had several kinks throughout the delivery catheter.The afx is had several kinks on the outer sheath.It was confirmed that the nosecone/tip of the device is separated from the delivery system.The exact root cause of the detachment of the nosecone, difficult to deploy and withdraw the delivery system, could not be definitively determined from the evaluation of the returned device.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the difficult to deploy (ipsilateral limb), difficult to separate/demate (nosecone), difficult to withdraw (delivery system), detachment of component (catheter), the ruptured external iliac artery and additional endovascular procedure (non endologix stent) are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint cannot be determined.The clinical assessment determined that there was evidence to reasonably suggest a type 2 endoleak occurred that was not included in the event as reported.The type 2 endoleak was discovered during review of operative note dated 02/02/2026.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day four with home health care.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated g3: awareness date has been updated h3: device evaluated by mfg has been updated h6: investigation type codes: remove code 4118 h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
DELIVERY SYSTEM BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key24432350
Report Number3011063223-2026-00017
Device Sequence Number21393280
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)281017
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBEA22-90/I16-30
Device Lot Number2955817007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale